×

Formules de classes pour les corps abéliens réels. (Class formulae for real Abelian fields). (French) Zbl 1007.11063

Let \(K\) be a real Abelian number field of degree \(n\) and Galois group \(G\) over \(\mathbb Q\). Let \(h_K\), \(U_K\), \(C_K\) be the class number, the unit group, and the cyclotomic units (in the sense of Sinnott) of \(K\). W. Sinnott [Ann. Math. (2) 108, 107-134 (1978; Zbl 0395.12014)] showed that \([U_K : C_K]= 2^{n-1} c_K h_K\), where \(c_K\) is a certain rational number. One can write \(c_K=c_K' c_K''\), where \[ c_K'=\frac{\prod_{\ell} [K\cap \mathbb Q(\zeta_{\ell^{\infty}}):\mathbb Q]} {[K : \mathbb Q]} \] and \(c_K''= [\mathbb Z[G] : Iw(K)]\). Here \(Iw(K)\) is a certain submodule of the group ring \(\mathbb Q[G]\). The present paper provides a character by character refinement of this result. Namely, let \(p\) be an odd prime and let \(\psi\) be a \(\mathbb Q_p\)-irreducible character of \(G\) of order prime to \(p\). Then \[ [(U_K\otimes \mathbb Z_p)_{\psi} : (C_K\otimes \mathbb Z_p)_{\psi}] \] equals \(c_{K,\psi} h_{K,\psi}\) up to a \(p\)-adic unit, where \(c_{K,\psi}=c_{K,\psi}' c_{K,\psi}''\). Here \[ c_{K,\psi}''= [\mathbb Z_p[G]_{\psi} : (Iw(K)\otimes \mathbb Z_p)_{\psi}]. \] Also, \(c_{K,\psi}'=1\) when \(\psi\neq 1\) and \(c_{K,\psi}'=c_K\) when \(\psi=1\). The proof of the analogous result for class groups using odd characters of imaginary Abelian fields uses the Main Conjecture, proved by B. Mazur and A. Wiles [Invent. Math. 76, 179-330 (1984; Zbl 0545.12005)]. The proof in the present paper also uses the Main Conjecture. A similar result has been given by L. Kuz’min [Izv. Math. 60, No. 4, 695-761 (1996); translation from Izv. Ross. Akad. Nauk, Ser. Mat. 60, No. 4, 43-110 (1996; Zbl 1007.11065)], with a different proof.

MSC:

11R23 Iwasawa theory
11R29 Class numbers, class groups, discriminants
11R18 Cyclotomic extensions
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] Equivariant Tamagawa numbers, Fitting ideals and Iwasawa theory, (2000) · Zbl 0987.11069
[2] Sur la structure galoisienne des unités circulaires dans LES \({\Bbb Z}_p\)-extensions, J. of Number Theory, 69, 16-49, (1998) · Zbl 0911.11051
[3] \(p\)-adic \(L\)-functions and Iwasawa’s theory, Proc. Sympos., Univ. Durham, Durham (1975), 269-353, (1977), Academic Press, London · Zbl 0393.12027
[4] Fitting ideals of class groups in a \({\Bbb Z}_p\)-extension, Acta Arithm., 87, 1, 79-88, (1998) · Zbl 0926.11084
[5] Regulators and Iwasawa modules. with an appendix by W. sinnott, Invent. Math., 62, 3, 443-457, (1981) · Zbl 0468.12005
[6] Unités cyclotomiques, unités semi-locales et \({\Bbb Z}_l\)-extensions, Ann. Inst. Fourier, Grenoble, 29, 1, 49-79, (1979) · Zbl 0387.12002
[7] Unités cyclotomiques, unités semi-locales et \({\Bbb Z}_l\)-extensions II, Ann. Inst. Fourier, Grenoble, 29, 4, 1-15, (1979) · Zbl 0403.12006
[8] Remarques sur LES unités cyclotomiques et elliptiques, J. of Number Theory, 11, 21-48, (1979) · Zbl 0405.12008
[9] Sur la capitulation dans une \({\Bbb Z}_ℓ\)-extension, J. Reine Angew. Math., 362, 213-217, (1985) · Zbl 0564.12011
[10] Classes d’idéaux des corps abéliens et nombres de Bernoulli généralisés, Ann. Inst. Fourier, 27, 1, 1-66, (1977) · Zbl 0336.12004
[11] Canonical divisibilities of values of \(p\)-adic \(L\)-functions, Journées Arithmétiques d’Exeter, (1980) · Zbl 0494.12006
[12] On the Iwasawa invariants of totally real number fields, Amer. J. Math., 98, 263-284, (1976) · Zbl 0334.12013
[13] Class groups of abelian fields and the main conjecture, Ann. Inst. Fourier, 42, 3, 449-499, (1992) · Zbl 0729.11053
[14] The structure of some minus class groups, and chinburg’s third conjecture for abelian fields, Math. Zeit., 229, 107-136, (1998) · Zbl 0919.11072
[15] On some modules in the theory of cyclotomic fields, J. Math. Soc. Japan, 16, 1, 42-82, (1964) · Zbl 0125.29207
[16] Classes logarithmiques des corps de nombres, J. Théor. Nombres, Bordeaux, 6, 2, 301-325, (1994) · Zbl 0827.11064
[17] The Tate module of algebraic number fields, Math. USSR-Izv, 6, 263-321, (1972) · Zbl 0257.12003
[18] On formulas for the class number of real abelian fields, Math. USSR-Izv, 60, 4, 695-761, (1996) · Zbl 1007.11065
[19] Twisted \(S\)-units \(, p\)-adic class number formulas, and the lichtenbaum conjectures, Duke Math. J., 84, 679-717, (1996) · Zbl 0863.19003
[20] Computing Iwasawa modules of real quadratic number fields, Special issue in honour of Frans Oort, 97, 135-155, (1995) · Zbl 0840.11043
[21] Introduction to Cyclotomic Fields I and II, 121, (1990), Springer-Verlag, New-York · Zbl 0704.11038
[22] The ring of integers of an abelian number field, J. reine angew. Math., 404, 162-170, (1990) · Zbl 0703.11060
[23] Relative Galois module structure of integers of local abelian fields, Acta Arithm., 85, 3, 235-248, (1998) · Zbl 0910.11050
[24] Class fields of abelian extensions of \({\Bbb Q},\) Invent. Math., 76, 2, 179-330, (1984) · Zbl 0545.12005
[25] On the cyclotomic unit group and the ideal class group of a real abelian number field I, J. of Number Theory, 64, 211-222, (1997) · Zbl 0879.11058
[26] On the cyclotomic unit group and the ideal class group of a real abelian number field II, J. of Number Theory, 64, 223-232, (1997) · Zbl 0879.11059
[27] On the Stickelberger ideal and the circular units of a cyclotomic field, Ann. of Math., 108, 1, 107-134, (1978) · Zbl 0395.12014
[28] On the Stickelberger ideal and the circular units of an abelian field, Invent. Math., 62, 181-234, (1981) · Zbl 0465.12001
[29] On a construction of p-units in abelian fields, Invent. Math., 109, 329-350, (1992) · Zbl 0772.11043
[30] Galois relations for cyclotomic numbers and p-units, J. Number Theory, 78, 1-26, (1994) · Zbl 0807.11054
[31] Semi-local units modulo cyclotomic units, J. Number Theory, 46, 158-178, (1999) · Zbl 0948.11042
[32] Etude du quotient des unités semi-locales par les unités cyclotomiques dans les \(\mathbb{Z}_p\)-extensions des corps de nombres abéliens réels, (1981) · Zbl 0473.12003
[33] Introduction to Cyclotomic Fields, 83, (1982), Springer-Verlag · Zbl 0484.12001
[34] The Iwasawa conjecture for totally real fields, Ann. of Math., 131, 493-540, (1990) · Zbl 0719.11071
[35] Duality theorems for \(Γ\)-extensions of algebraic number fields, Compositio Math., 55, 333-381, (1985) · Zbl 0608.12012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.